MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-521PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-521PA; TRANSMITTER
Model Number ZM-521PA
Medical Device Problem Codes Overheating of Device (1437); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the transmitter got hot and smoked.They were not able to recover the batteries that were connected to the transmitter so that they could be sent in for a proper investigation.They stated that this was reported by the nurses during the night shift.This was found at set-up and not in patient use.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields are not applicable (na) to the mdr report: patient information, outcomes of adverse event, revelant test/history, lot number & expiration, implant/explant date, reprocessor name/address, medical products, user facility, device bla number, follow-up type,remedial action.
 
Event or Problem Description
The biomedical engineer (bme) reported that the transmitter got hot and smoked.They were not able to recover the batteries that were connected to the transmitter so that they could be sent in for a proper investigation.They stated that this was reported by the nurses during the night shift.This was found at set-up and not in patient use.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the transmitter got hot and was smoking.This was found at set-up and was not in patient use.Investigation summary: the complaint unit was returned by the customer, and it was evaluated by nk repair center.Nk repair center was unable to duplicate the reported issue.A previous nkc investigation identified that the incorrect insertion of the battery may cause the battery spring terminal to break the coating of the battery, leading to short circuit and eventually heating of the device.The battery used with the complaint was not returned and it could not be confirmed if it was damaged from improper battery insertion.Based on the available information, a definitive root cause could not be identified.However, as the issue occurred when used by the customer and was not duplicated by nk, a possible cause of the issue is improper battery insertion.The operator's manual provides instructions on how to properly insert the batteries on the device.Furthermore, a design change was made to prevent overheating by short circuit caused by improper insertion of batteries (ref (b)(4).The design change has been applied to the following serial numbers: (b)(6) - serial (b)(6) or later (b)(6) - serial (b)(6) or later (b)(6)- serial (b)(6) or later (b)(6) - serial (b)(6) or later.The complaint device zm-531pa sn (b)(6) was made prior to this change.A design change has been implemented to the product to prevent short circuit of the battery during battery insertion.
 
Event or Problem Description
The biomedical engineer (bme) reported that the transmitter got hot and was smoking.This was found at set-up and was not in patient use.

Brand Name
ZM-521PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key13491727
Report Number8030229-2022-02455
Device Sequence Number19861966
Product Code DRT
UDI-Device Identifier04931921115084
UDI-Public4931921115084
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-521PA
Device Catalogue NumberZM-521PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown